Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 83, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 15, 2011, 9:08 PM CDT for Clay County, Macon County, Tennessee. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2011, 9:08 PM CDT (02:08 UTC)
- Expired
- Apr 15, 2011, 9:30 PM CDT
- In force
- 22 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Clay County, TN, Macon County, TN
The radar
The Nashville radar (KOHX), 68 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.1 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 773 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 471 m²/s²
- 0-3 km storm-relative helicity
- 487 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
033
WUUS54 KOHX 160208
SVROHX
TNC027-111-160230-
/O.NEW.KOHX.SV.W.0083.110416T0208Z-110416T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
908 PM CDT FRI APR 15 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CLAY COUNTY IN MIDDLE TENNESSEE...
MACON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 930 PM CDT
* AT 906 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE SEVERE
STORMS EXTENDED FROM FOREST SPRINGS TO LAFAYETTE...AND WERE MOVING
NORTHEAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
RED BOILING SPRINGS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING WIND
DAMAGE. TAKE SHELTER NOW INSIDE A STURDY BUILDING...AND STAY AWAY
FROM WINDOWS!
&&
LAT...LON 3664 8610 3663 8564 3661 8552 3650 8575
3651 8577 3651 8580 3647 8581 3642 8591
3643 8598 3663 8620 3665 8620 3665 8611
TIME...MOT...LOC 0209Z 234DEG 44KT 3668 8614 3645 8592
$$
FORECASTER: ROSE1 follow-up statement
930
WWUS54 KOHX 160225
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
925 PM CDT FRI APR 15 2011
TNC027-111-160236-
/O.EXP.KOHX.SV.W.0083.000000T0000Z-110416T0230Z/
CLAY TN-MACON TN-
925 PM CDT FRI APR 15 2011
...THE SEVERE THUNDERSTORM WARNING FOR MACON AND NORTHWESTERN CLAY
COUNTIES WILL EXPIRE AT 930 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED
OUT OF THE WARNED AREA.
LAT...LON 3664 8610 3663 8564 3661 8552 3650 8575
3651 8577 3651 8580 3647 8581 3642 8591
3643 8598 3663 8620 3665 8620 3665 8611
TIME...MOT...LOC 0226Z 234DEG 44KT 3680 8593 3657 8571
$$
ROSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 7:51 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Apr 15, 7:51 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 751 PM CDT FRI APR 15 2011 .UPDATE...A COLD FRONT WAS LOCATED JUST WEST OF THE TENNESSEE RIVER AT 00Z, WITH A BAND OF THUNDERSTORMS OCCURRING JUST AHEAD OF IT. AS MENTIONED IN A PREVIOUS MESOSCALE UPDATE, THE ATMOSPHERIC CONDITIONS OVER WESTERN MIDDLE TENNESSEE INDICATE ONE OF THE GREATEST SEVERE WEATHER THREATS FROM THESE STORMS WILL BE LARGE HAIL. FURTHER EAST, TOWARD NASHVILLE AND THE I-65 CORRIDOR AND EASTWARD TO THE CUMBERLAND PLATEAU, THE WIND FIELDS ARE STRONGER AND DAMAGING WINDS WILL REMAIN A DISTINCT POSSIBILITY WITH ANY SEVERE STORMS THAT OCCUR IN THOSE LOCATIONS. EVEN THOUGH GRADIENT WINDS HAVE NOW DIMINISHED SIGNIFICANTLY FROM WHAT WE WERE OBSERVING EARLIER TODAY, LATEST METAR OBS SHOW GUSTS ABOVE 30 MPH OCCURRING BEHIND THE COLD FRONT. THUS, WE MAY NEED TO EXTEND THE WIND ADVISORY PAST MIDNIGHT, TO COVER THIS EXPECTED POST-FRONTAL INCREASE IN WIND LATE TONIGHT. GRIDS HAVE BEEN UPDATED TO MORE CLOSELY REFLECT CURRENT TEMP/DEW POINT/WIND FIELDS, BUT NO ZFP UPDATE IS REQUIRED. WILL PROBABLY ISSUE AN UPDATED SET OF GRIDS AND A NEW ZFP AT 9PM, OR SHORTLY AFTERWARDS, TO ADJUST POP/PRECIP GRIDS WITH MOVEMENT OF COLD FRONT AND MAKE ANY ADJUSTMENTS PERTINENT FOR ANY SVR WX WATCHES. && .OHX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR TNZ005>011-022>034- 056>066-075-077>080-093>095. && 19
Hazardous weather outlook, Apr 15, 4:50 PM CDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 450 PM CDT FRI APR 15 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-161100- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 450 PM CDT FRI APR 15 2011 ...TORNADO WATCH IN EFFECT UNTIL 9 PM CDT TONIGHT FOR WESTERN MIDDLE TENNESSEE... ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT FOR LOCATIONS GENERALLY ALONG AND WEST OF A CLARKSVILLE TO LAWRENCEBURG LINE...A TORNADO WATCH IS IN EFFECT UNTIL 9 PM CDT TONIGHT. SEVERE THUNDERSTORMS THAT DEVELOP GENERALLY WITHIN THIS AREA WILL HAVE THE POTENTIAL OF DEVELOPING TORNADOES WITH LITTLE OR NO ADVANCED WARNING. FOR OTHER LOCATIONS ACROSS MIDDLE TENNESSEE...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. THESE STORMS MAY PRODUCE DAMAGING WINDS AND BRIEF HEAVY RAINFALL ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. ISOLATED TORNADOES FORMING ACROSS THESE LOCATIONS COULD ALSO OCCUR. NON THUNDERSTORM STRONG SURFACE WIND GUSTS OF UP TO 50 MPH WILL BE POSSIBLE THROUGH MIDNIGHT ACROSS ALL OF MIDDLE TENNESSEE. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... A SIGNIFICANT SEVERE WEATHER EVENT IS EXPECTED. SPOTTER REPORTS WILL BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Special weather statement, Apr 15, 8:08 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 808 PM CDT FRI APR 15 2011 TNZ005-006-022>024-056-160145- BENTON-HOUSTON-HUMPHREYS-MONTGOMERY-PERRY-STEWART- 808 PM CDT FRI APR 15 2011 ...SIGNIFICANT WEATHER ADVISORY FOR BENTON...HOUSTON...HUMPHREYS... MONTGOMERY...PERRY AND STEWART COUNTIES... AT 805 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF DOVER TO 10 MILES NORTHWEST OF PARSONS...OR ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF DOVER TO 20 MILES SOUTH OF CAMDEN...MOVING EAST AT 35 MPH. THESE STORMS WILL BE NEAR... DOVER BY 815 PM CDT. NEW JOHNSONVILLE BY 820 PM CDT. TENNESSEE RIDGE BY 825 PM CDT. WAVERLY BY 830 PM CDT. UP TO NICKEL SIZE HAIL IS EXPECTED WITH THESE STORMS. 21
Local storm report, Apr 15, 8:33 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
833 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 2 ENE BRENTWOOD 36.01N 86.75W
04/15/2011 E1.00 INCH WILLIAMSON TN TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED BY SPOTTER NEAR BRENTWOOD.
&&
DMASSIELocal storm report, Apr 15, 8:36 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
836 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 7 E GALLATIN 36.38N 86.33W
04/15/2011 E0.75 INCH SUMNER TN COUNTY OFFICIAL
SUMNER COUNTY EMA REPORTS 3/4 INCH HAIL AT CASTALIAN
SPRINGS
&&
DMASSIELocal storm report, Apr 15, 8:51 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
851 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 PM TSTM WND DMG 4 SSE BELINDA CITY 36.12N 86.45W
04/15/2011 WILSON TN EMERGENCY MNGR
TREES, POWER LINES, AND TELEPHONE POLES DOWN ALONG THE
6300 BLOCK OF STEWARTS FERRY ROAD
&&
ROSELocal storm report, Apr 15, 8:54 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
854 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG LA VERGNE 36.00N 86.57W
04/15/2011 RUTHERFORD TN TRAINED SPOTTER
SPOTTER REPORTED A TREE BLOWN DOWN IN LA VERGNE.
&&
DMASSIELocal storm report, Apr 15, 8:58 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
858 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG 5 SW LEBANON 36.16N 86.39W
04/15/2011 WILSON TN COUNTY OFFICIAL
WILSON COUNTY EMERGENCY MANAGEMENT REPORTED TREES AND
POWER LINES BLOWN DOWN ON CENTRAL PIKE NEAR LEBANON.
&&
DMASSIEThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 7:14 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner | 16 min |
| Apr 15, 7:39 PM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 36 min |
| Apr 15, 7:41 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Maury | 34 min |
| Apr 15, 8:08 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Sumner, Williamson, Wilson | 37 min |
| Apr 15, 8:13 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 47 min |
| Apr 15, 8:37 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 38 min |
| Apr 15, 8:44 PM CDT | Severe Thunderstorm Warning | OHX | Sumner, Trousdale, Wilson | 15 min |
| Apr 15, 9:32 PM CDT | River Flood Warning | OHX | Bedford | 6 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.